MAUDE Adverse Event Report: COVIDIEN (MEDTRONIC); COVIDIEN CAUTERY DEVICE IN LAPAROTOMY UNIVERSAL PACK-LF

COVIDIEN (MEDTRONIC); COVIDIEN CAUTERY DEVICE IN LAPAROTOMY UNIVERSAL PACK-LF
Catalog Number DYNJ0977627F
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the tip of the covidien cautery device caught on fire during an unidentified procedure.The settings and use of the covidien cautery device at the time of the incident are unknown.The settings and the type of generator used at the time of the incident are unknown.No impact or adverse effect to the patient, to the procedure, or to a staff member was reported to the procedure pack manufacturer.A sample cautery device and extender tip was returned to the pack manufacturer.Upon inspection of the component there was no noted damage on the sample received other than a slightly charred tip extender.A root cause for the reported incident could not be determined by the procedure pack manufacturer.Covidien was notified of the reported incident by the procedure pack manufacturer.Due to the reported fire, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the tip of the covidien cautery device caught on fire.

Common Device Name
COVIDIEN CAUTERY DEVICE IN LAPAROTOMY UNIVERSAL PACK-LF
Manufacturer (Section D)
COVIDIEN (MEDTRONIC)
710 medtronic parkway
minneapolis MN 55432 5604
MDR Report Key9130567
Report Number1423395-2019-00033
Device Sequence Number468584
Product Code LRO
UDI-Device Identifier10889942551545
UDI-Public10889942551545
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ0977627F
Device Lot Number19FBG706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;